Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 45, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 8, 2011, 3:21 AM CDT. It took effect at Jun 8, 2011, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2011, 3:21 AM CDT (08:21 UTC)
- In effect from
- Jun 8, 2011, 7:00 AM CDT
- Expired
- Jun 8, 2011, 9:42 PM CDT
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
761 WHUS73 KGRB 080821 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 321 AM CDT WED JUN 8 2011 ...GUSTY SOUTHWEST WINDS THROUGH THE EARLY EVENING... .A COLD FRONT APPROACHING FROM MINNESOTA WILL CREATE GUSTY SOUTHWEST WINDS AND BUILDING WAVES TODAY. THE FRONT IS EXPECTED TO MOVE ACROSS THE REGION DURING THE LATE AFTERNOON AND SHIFT WINDS TO THE NORTH TONIGHT. LMZ521-522-541>543-081630- /O.NEW.KGRB.SC.Y.0045.110608T1200Z-110609T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 321 AM CDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST WINDS 15 TO 25 KTS. * WAVES: WAVES OF 2 TO 4 FT ARE EXPECTED ON THE BAY...BUILDING TO 3 TO 5 FT ON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
518 WHUS73 KGRB 081603 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1103 AM CDT WED JUN 8 2011 ...GUSTY SOUTHWEST WINDS THROUGH THE EARLY EVENING... .A COLD FRONT MOVING THROUGH WESTERN WISCONSIN WILL CREATE GUSTY SOUTHWEST WINDS AND BUILDING WAVES TODAY. THE FRONT IS EXPECTED TO MOVE ACROSS THE REGION DURING THE LATE AFTERNOON AND SHIFT WINDS TO THE NORTH TONIGHT. LMZ521-522-541>543-090000- /O.CON.KGRB.SC.Y.0045.000000T0000Z-110609T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1103 AM CDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST WINDS 15 TO 25 KTS...GUSTING TO 30 KTS. * WAVES: WAVES OF 2 TO 4 FT ARE EXPECTED ON THE BAY...BUILDING TO 3 TO 5 FT ON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
600 WHUS73 KGRB 082015 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT WED JUN 8 2011 ...GUSTY SOUTHWEST WINDS THROUGH THE EARLY EVENING... .A COLD FRONT MOVING THROUGH WESTERN WISCONSIN WILL CREATE GUSTY SOUTHWEST WINDS AND BUILDING WAVES TODAY. THE FRONT IS EXPECTED TO MOVE ACROSS THE REGION DURING THE LATE AFTERNOON AND SHIFT WINDS TO THE NORTH TONIGHT. LMZ521-522-541>543-090000- /O.CON.KGRB.SC.Y.0045.000000T0000Z-110609T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 315 PM CDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST WINDS 15 TO 25 KTS...GUSTING TO 30 KTS. * WAVES: WAVES OF 2 TO 4 FT ARE EXPECTED ON THE BAY...BUILDING TO 3 TO 5 FT ON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
164 WHUS73 KGRB 082345 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 645 PM CDT WED JUN 8 2011 ...ABRUPT WIND SHIFT TO THE NORTHEAST EXPECTED THIS EVENING... .A COLD FRONT MOVING THROUGH THE AREA WILL RESULT IN AN ABRUPT WIND SHIFT TO THE NORTHEAST THIS EVENING. WINDS WILL BE QUITE GUSTY IMMEDIATELY BEHIND THE FRONT...THEN DIMINISH A BIT. LMZ521-522-541>543-090400- /O.EXT.KGRB.SC.Y.0045.000000T0000Z-110609T0400Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 645 PM CDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. * WINDS: SOUTHWEST TO WEST WINDS AT 10 TO 20 KNOTS...SHIFTING ABRUPTLY TO THE NORTHEAST AT 15 TO 25 KNOTS THIS EVENING. BRIEF GUSTS TO 30 OR 35 KNOTS POSSIBLE IMMEDIATELY FOLLOWING THE WIND SHIFT. * WAVES: 2 TO 4 FEET...BUT BRIEFLY HIGHER AND VERY CHOPPY AFTER THE WIND SHIFT OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
951 WHUS73 KGRB 090242 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 942 PM CDT WED JUN 8 2011 LMZ521-522-541>543-090345- /O.CAN.KGRB.SC.Y.0045.000000T0000Z-110609T0400Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 942 PM CDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHEAST WINDS OF 10 TO 20 KNOTS ARE EXPECTED THE REST OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 3:00 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 8, 3:00 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 AM CDT WED JUN 8 2011 .SHORT TERM...TODAY THROUGH THURSDAY. CONVECTIVE POTENTIAL AND HIGH TEMPERATURES ARE THE MAIN FOCUS FOR THIS FORECAST. WISCONSIN IS IN THE WARM SECTOR OF A SURFACE LOW PRESSURE SYSTEM OVER NORTHERN MINNESOTA AT 08Z TODAY. A LOW LEVEL JET IS HELPING TO PRODUCE SCATTERED THUNDERSTORMS OVER CENTRAL WISCONSIN. THIS ACTIVITY SHOULD MOVE INTO THE EAST CENTRAL PORTION OF THE STATE BY DAYBREAK. BEING ELEVATED AND DIURNAL IT SHOULD DIMINISH SHORTLY AFTER SUNSET. IT SHOULD BE ANOTHER HOT AND SOMEWHAT HUMID DAY AGAIN TODAY. HIGHS IN THE UPPER 80S TO LOW 90S LIKELY OVER ALL BUT THE LAKESHORE. DEW POINTS IN THE 60S WILL COMBINE WITH AFTERNOON HIGHS TO PRODUCE HEAT INDICES BETWEEN 85 AND 95. A COLD FRONT WILL MOVE ACROSS THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. A SCATTERED TO BROKEN LINE OF THUNDERSTORMS SHOULD ACCOMPANY THE FRONT WITH SOME POTENTIAL OF SEVERE WEATHER. THE FRONT WILL BE FOLLOWED BY MUCH COOLER AND DRIER AIR THURSDAY. HIGHS WILL BE ABOUT 10 DEGREES BELOW NORMAL INSTEAD OF 10 TO 20 DEGREES ABOVE NORMAL. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY MAIN CONCERN DURING FORECAST PERIOD WILL BE TRYING TO TIME THE CHANCES FOR SHOWERS AND THUNDERSTORMS. ON THURSDAY NIGHT... WARM FRONT WILL BE PUSHING NORTHWARD TOWARDS WISCONSIN. THURSDAY EVENING SHALL BE DRY WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS SOUTH AND WEST OF A WAUSAU TO MANITOWOC LINE. ALTHOUGH SOME SIGNIFICANT TIMING DIFFERENCES BETWEEN 00Z WRF/12Z ECMWF AND THE 00Z GFS/CANADIAN...HAVE TRENDED TOWARD THE QUICKER WRF/ECMWF SOLUTION. LOOKING AT THE CONVECTIVE PARAMETERS ON FRIDAY...FURTHER NORTH WARM FRONT AND OVER RUNNING SITUATION SHOULD BRING THUNDERSTORM ACTIVITY TO THE SOUTHERN HALF OF THE FORECAST AREA. ADDED THUNDERSTORMS TO THE FORECAST ON FRIDAY. HIGH TEMPERATURES ON FRIDAY A CHALLENGE THIS MORNING DEPENDING ON QUICKLY PRECIPITATION ARRIVES. SOME LOCATIONS MAY NOT GET OUT OF THE MIDDLE AND UPPER 50S. A SHARP CONTRAST TO THE MIDDLE AND UPPER 90S ON TUESDAY. THE ACTIVITY SHOULD SCATTERED OUT FRIDAY NIGHT...THEREFORE ONLY CHANCE POPS ARE WARRANTED. SOME INSTABILITY SHOWERS MAY LINGER INTO SATURDAY OVER THE FAR EAST BEFORE HIGH PRESSURE AND DRIER AIR WORKS INTO THE REGION. THE SYSTEM FOR EARLY NEXT WEEK APPEARS SLIGHTLY SLOWER WITH PRECIPITATION ARRIVING ON MONDAY. DID NOT GET TO SEE THE && .AVIATION...SCATTERED THUNDERSTORMS EXPECTED EARLY TODAY MAINLY SOUTH OF A WAUSAU TO GREEN BAY LINE. ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. && .MARINE...SOME MARINE FOG POSSIBLE TODAY AS AIR WITH 60S DEW POINTS FLOW OVER THE COLD WATER OF LAKE MICHIGAN. TO DAYS WINDS SHOULD HAVE ENOUGH OF A WESTERLY COMPONENT TO KEEP MOST OF THE FOG AWAY FROM SHORE. GUSTY SOUTHWEST WINDS WILL BE SUFFICIENT FOR A SMALL CRAFT ADVISORY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/ECKBERG
Hazardous weather outlook, Jun 7, 9:25 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 925 PM CDT TUE JUN 7 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 925 PM CDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. HAIL AND STRONG WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHERN AND CENTRAL WISCONSIN WEDNESDAY...AND THEN OVER EAST CENTRAL WISCONSIN WEDNESDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HOT AND HUMID WEATHER WILL CONTINUE WEDNESDAY... WITH HEAT INDICES RISING INTO THE MID TO UPPER 90S IN PARTS OF CENTRAL AND EAST- CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED LATE TONIGHT. LMZ521-522-541>543-081100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 925 PM CDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE THUNDERSTORMS LATE TONIGHT. FOG COULD CONTINUE TO POSE A HAZARD TO BOATERS AT TIMES...ESPECIALLY OVER THE LAKE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. SOME OF THE STORMS COULD BE SEVERE...ESPECIALLY DURING THE AFTERNOON AND EVENING. FOG COULD CONTINUE TO POSE A HAZARD TO BOATERS AT TIMES... ESPECIALLY OVER THE LAKE. JS
In the hours before
Special weather statement, Jun 7, 9:31 PM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 931 PM CDT TUE JUN 7 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 931 PM CDT TUE JUN 7 2011 ...HOT WEATHER EXPECTED AGAIN WEDNESDAY... WEDNESDAY IS EXPECTED TO BE ANOTHER HOT DAY ACROSS THE AREA. ALTHOUGH HUMIDITIES DROPPED OFF SOME TUESDAY AFTERNOON...THAT IS NOT EXPECTED TO HAPPEN AGAIN WEDNESDAY. TEMPERATURES ARE FORECAST TO RISE INTO THE MIDDLE 80S TO LOWER 90S ON WEDNESDAY...AND WITH MUGGY AIR IN PLACE ACROSS THE AREA...THE RESULT WILL BE HEAT INDICES IN THE LOWER TO MIDDLE 90S. TEMPERATURES AND HEAT INDICES WILL LIKELY BE A LITTLE LOWER OVER NORTH-CENTRAL WISCONSIN. THE COMBINATION OF HEAT AND HUMIDITY CAN BE HAZARDOUS FOR THOSE WHO WORK OR EXERCISE OUTDOORS. IF YOU WORK OR EXERCISE OUTSIDE ON WEDNESDAY...TAKE FREQUENT BREAKS TO DRINK WATER AND FIND SOME SHADE. RESIDENTS WITHOUT AIR CONDITIONING SHOULD CONSIDER SPENDING TIME IN AN AIR CONDITIONED PLACE SUCH AS A LIBRARY OR STORE DURING THE HOTTEST PART OF THE DAY. THOSE RESPONSIBLE FOR THE ELDERLY OR DISABLED SHOULD CHECK ON THEIR WELFARE. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:44 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 46 min |
| Jun 8, 10:56 AM CDT | Severe Thunderstorm Warning | GRB | Calumet | 34 min |
| Jun 8, 11:15 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 30 min |
| Jun 8, 11:39 AM CDT | Special Marine Warning | GRB | 36 min |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.